MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN TB 1 ML 28G X 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MAGELLAN TB 1 ML 28G X 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881882812
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported while in the operating room, the doctor attempted to use the magellan 1ml tuberculin safety syringe to draw up medication for the patient's spinal anesthesia and when pulling off the cap, the safety mechanism disengaged preventing him from drawing up the medication.This happened with multiple syringes.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The product was manufactured and packaged on may 27, 28, 31 and june 1, 2021.Two 1ml magellan tuberculin 28g x ½ syringes in opened blister strip packaging identified with lot 116536x were received.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted.The blue safety sheath was not fully seated on the safety shield of the syringe samples received.The plunger/rubber tip was extended from the syringe barrel on one of the syringe samples, and it would not retract back into the syringe when pressure was applied to the plunger rod.This indicates that the cannula is occluded.The blue safety sheath was removed for evaluation of the cannula on each of the syringe samples received.Pulled lock insert was identified on each of the syringe samples; one was almost completely detached from the syringe.The reported condition was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.A corrective and preventative action plan has been initiated to address the reported condition.This complaint will be used for tracking and trending purposes.Correction made to contact office - manufacturing site address.

Brand Name
MAGELLAN TB 1 ML 28G X 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16296918
Report Number1017768-2023-01044
Device Sequence Number12649622
Product Code FMI
UDI-Device Identifier10884521005921
UDI-Public10884521005921
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881882812
Device Catalogue Number8881882812
Device Lot Number116536X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown